Hi.I am not usually in this area but I wanted to check it out for the same reason you are saying..My hub has very bad 3 herniated disc..He wanted to stop the pain pills because of my addiction so he went and got the shots in his back..1 shot in each area..It does cost a alot but it did work for awhile..Have you considered Physical Therapy? This is what they want him to do too!! I wish you all the Luck and I sure can feel your pain..
No matter what is causing your pain it should be treated. If your doctor is unwilling to treat your pain, then ask for a referral to a pain specialist. I think it's ridiculous, and terrible for you to be in pain for so long with no help whatsoever from your doctor. I think physical therapy might help, aqua therapy also, and maybe even injections of some sort. I do think you need some pain medications STAT! I hope the doctor finally realizes the extent and duration of your pain and treats it. You have to make sure he/she understands this. I wish you the best, and take care.
Another thing is to have your doctor give you a referral to a board certified orthopedic spine surgeon. Don't panic about the surgeon part, but they may be able to help you more than just your regular doctor.
And in the meantime I would try to get in sooner than your July appointment, call and see if you can get an emergency appointment and if they don't have an opening, ask to be put on the cancellation list.
You really do need some sort of pain medication to help you until you can see a specialist. Let us know how it goes OK, there is no reason for you to be suffering! Take care and good luck!
Hello again, I just read your other post, If your PCP won't give you any medications, then definitely get a referral, as soon as possible, you have suffered long enough. I can't believe your doctor wont give you something for the pain. Even Tramadol would be better than nothing, at least until you can see someone who will take care of you. Please keep us updated. God Bless!
hi katie: you are one strong person....and i am going to encourage you to keep being strong and keep looking for things to do for your pain. And yes one option is medication---and i would not recommend that you start with opiates unless that is the last possible option. Only when you have done everything possible--shots----muscle relaxers----therapy----etc.------everything.......then and only then would i say go ahead with opiates. Avoid at all costs katie---but if you have to then you know you tried all the other options--and do it with a positive mind-set. Opiates are awesome pain relievers(that come with a Cost) and some of us do have to take them--thank you Poppy!
I pray that it is not necessary. And i ask people to stop so easily encouraging you to go to the opiates......if that is what they mean by pain medication-(which usually is interpreted as "opiates" by most folks)....
Yes--get an earlier appt. Do what you need to---but see a dr. sooner.....
I have been doped up on opioid medication for many a year. It is all the doctors could do for me. My family doctor felt so sorry for me, he put me on fentanyl. That really did the trick for me? After a few months, I lost so much weight, it scared the hell out of me. I stopped the opioid medication all together. My choice.
After about almost two years of being opioid free, my pain returned. I had tried everything up to this point but read up and found that your body becomes opioid dependent and your body reacts. Once I cleaned myself out, I returned to taking Norco's and had my NEW pain management doctor take control of my pain medications.
I must admit, after shots for pain relief and medication, I am feeling better. I need some time to at least feel possibly one day of no pain. It helps get me through the day.
I only take the pain medication as needed according to my doctors instructions and so far, I trust his judgment. At least I am not arguing with this doctor. He listens, treats and gets me in and out of their within a reasonable time frame.
Feels good to trust a doctor again. Thanks for listening.
Thanks everyone for your suggestions and support. I broke down and started taking OTC Motrin the past few days. I know it's worsening my kidneys, but seriously I'd rather live a shorter life than live in this pain. When I get this "spell" under control, I'm coming off of them again.
It was a little better yesterday. I didn't take any before I went to bed and woke up just as bad this morning. I did get a few hours sleep last night which was the first sleep in about four days.
I'm familiar with neurosurgeons because I've had three cervical fusions, and a laminectory -- all many years ago with different doctors than I have now.
I saw the neurosurgeon I wil be seeing in July about 2 1/2 years ago for this same problem. At that time, he said he would leave the pain management to my PCP. At that time I didn't know she was adverse to prescribing any type of pain management. Now I know and I'm not leaving his office until I have some plan to help with the pain.
I lose my insurance (I've had it since 1966) in the fall. I'm thinking of changing to Kaiser so I can have access to a new PCP and kidney doctor. Kaiser has a good reputation in my area. I've never been on an HMO. Any suggestions??
I have been trying to avoid any liver or kidney complications, as well as the "hard stuff". Lately, i am using an Imbue Pain Relief Patch. It seems to help with a lot of my SI & back issues. I am *not* interested in sugery.
hi trixy: yes---it just depends on the situation I think we could keep the conversation on the poster and not a comment about me. My name at mh in general postings is omhome.
Hi katie: i am really glad you got some relief. Sometimes we do what we have to for our pain. And when we finally do we should not feel bad about that. Not at all. A positive frame of mind. A thankfulness for the medication---even for the opiates. They certainly have their place. I use them and am thankful and positive about it. At the same time---i wish i did not have to take them. I do think people are too quick to turn to them. And i encourage people to try and avoid starting. I also encourage people who do have to take them and already are to feel positive about that---and thankful. Just depends on each situation.
I think you are smart enough and strong enough to trust the informed decisions you make---and to find a doctor who will listen to you and be your partner (not boss) . Stay strong-------omhome
Good for you gianni! Hang in there----even by your nails if you have to.
One of the options suggested was tramadol and it is one a number of folks choose to add to their pain-toolkit. Here is something to consider:
typical opiate-like withdrawal symptoms as well as atypical withdrawal symptoms including seizures. The atypical withdrawal symptoms are probably related to tramadol's effect on serotonin and norepinephrine re-uptake. Symptoms may include those of SSRI discontinuation syndrome, such as anxiety, depression, anguish, severe mood swings, aggressiveness, brain "zaps", electric-shock-like sensations throughout the body, paresthesias, sweating, palpitations, restless legs syndrome, sneezing, insomnia, vivid dreams or nightmares, micropsia and/or macropsia, tremors, and headache among others. In most cases, tramadol withdrawal will set in 12–20 hours after the last dose, but this can vary. Tramadol withdrawal lasts longer than that of other opioids; seven days or more of acute withdrawal symptoms can occur as opposed to typically three or four days for other codeine analogues. It is recommended that patients physically dependent on pain killers take their medication regularly to prevent onset of withdrawal symptoms and this is particularly relevant to tramadol because of its SSRI and SNRI properties, and, when the time comes to discontinue their tramadol, to do so gradually over a period of time that will vary according to the individual patient and dose and length of time on the drug.
I wonder how many doctors give this kind of warning to their patients before prescribing?
Ok stay golden! I love your choice of name. om
omhome, (Sorry for hijacking this thread for a minute) I just wanted to apologize for yesterday, I was in a real bad way and I misunderstood and I reacted quite badly, and I took it out on you and i am truly sorry.
Ice is better than heat for inflammation. I have a myraid of chronic pain issues and NSAIDS tend to kick my Ulcerative Colitis out of remission. I
don't want to end up on DMARDS or 6 mp. I'm due for my second knee replacement for which the rehab is brutal.
God, don't risk your kidneys. Lidocaine Patches help my back. Try them. I've been on the same dose of meds for seven years, so tolerance and surgery is SCARY. My pm doc will up my meds for vacations and surgeries.
I'm also getting the titanium screws, pin an plate out of my toe, prior to
the knee surgery. This is minor, outpatient, compared to the knee.
And, the block for the last replacement gave me the sensation a house
had falling on me. I was glad to get that tube OUT.
Do the Lidocaine Patches require a prescription? The problem is my PCP will prescribe NOTHING to help manage pain. She has suggested the OTC Salan Patches which is of no help. My only choices are what I can get over the counter.
find a new dr. hon..........
Yes, om I'm going to work on that in November - that will be my first opportunity.